Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Mar 29, 2010, 12:24 AM EDT for Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2010, 12:24 AM EDT (04:24 UTC)
- Expired
- Mar 29, 2010, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WGUS52 KRAH 290424 FFWRAH NCC081-290715- /O.NEW.KRAH.FF.W.0009.100329T0424Z-100329T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1224 AM EDT MON MAR 29 2010 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 315 AM EDT * AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER GUILFORD COUNTY. THE RAIN HAD BEEN PERSISTENT THROUGH THE EVENING...WITH THE HEAVIEST RAINFALL FROM JUST NORTH OF GREENSBORO TO HIGH POINT. IN THAT AREA...DOPPLER RADAR INDICATED THAT AS MUCH AS 4.5 INCHES OF RAIN LIKELY HAD FALLEN DURING THE EVENING. WITH RAIN CONTINUING...RAINFALL TOTALS IN SOME LOCATIONS COULD REACH FIVE INCHES. * LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH POINT AND GREENSBORO. IN ADDITION...MINOR FLOODING WAS ONGOING ON BRUSH CREEK AT MUIRFIELD ROAD IN GUILFORD COUNTY. THE LATEST STAGE WAS 9.98 FEET. MINOR FLOOD STAGE IS 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ DJF
3 follow-up statements
021 WGUS72 KRAH 290518 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 118 AM EDT MON MAR 29 2010 NCC081-290715- /O.CON.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 118 AM EDT MON MAR 29 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR GUILFORD COUNTY... AT 112 AM EDT...AREAS OF HEAVY RAIN WERE DIMINISHING OVER GUILFORD COUNTY. HOWEVER...EARLIER HEAVY RAINFALL HAD RESULTED IN SOME AREA STREAMS COMING OUT OF THEIR BANKS. FOR EXAMPLE...THE EAST FORK DEEP RIVER NEAR HIGH POINT HAD A STAGE OF 10.2 FEET. FLOOD STAGE IS 10 FEET. GUILFORD COUNTY SHERIFF HAD NO REPORTS OF FLOODING AT 110 AM. AS LOCAL STREAMS AND CREEKS RECEDE...WITH NO FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...THE FLASH FLOOD WARNING MAY BE CANCELLED EARLY. IN THE MEANTIME...REMAIN ALERT FOR STANDING WATER DUE TO PREVIOUS HEAVY RAIN...AND STREAMS...STORM DRAINS... AND CREEKS RUNNING HIGH WITH WATER AND FLOWING FAST. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ DJF
877 WGUS72 KRAH 290600 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 200 AM EDT MON MAR 29 2010 NCC081-290715- /O.CON.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 200 AM EDT MON MAR 29 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR GUILFORD COUNTY... AT 149 AM EDT...SOME AREA CREEKS CONTINUED TO BE NEAR OR ABOVE THEIR FLOOD STAGES. FOR EXAMPLE...THE EAST FORK DEEP RIVER NEAR HIGH POINT HAD A STAGE OF 10.3 FEET. WITH RAIN DIMINISHING...THE CREEK LEVEL WAS BEGINNING TO FALL. HOWEVER...REEDY FORK AT ROAD 2128 NEAR OAK RIDGE HAD RISEN TO NEAR ITS FLOOD STAGE OF 10 FEET. PERSONS PLANNING TO TRAVEL AROUND GUILFORD COUNTY OVERNIGHT SHOULD BE ON THE LOOKOUT FOR STANDING WATER ON ROADS DUE TO EARLIER HEAVY RAIN. REMAIN AWAY FROM SMALL STREAMS AND CREEKS THAT MAY BE OUT OF THEIR BANKS. THE WATER MAY BE HIGH AND FLOWING FAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ANY HILLY TERRAIN THERE COULD BE LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ DJF
330 WGUS72 KRAH 290712 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 312 AM EDT MON MAR 29 2010 NCC081-290718- /O.EXP.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 312 AM EDT MON MAR 29 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR GUILFORD COUNTY... EXCESSIVE RUNOFF FROM THE HEAVY RAIN EARLIER THIS EVENING RESULTED IN SIGNIFICANT RISES AND MINOR FLOODING ON STREAMS AND CREEKS IN GUILFORD COUNTY. RECENT REPORTS FROM RIVER GAGES IN GUILFORD COUNTY INDICATES THAT WATER LEVELS ON STREAMS AND CREEKS ARE NOW FALLING. IN ADDITION...LOCAL LAW ENFORCEMENT OFFICIALS REPORT NO FLOODING RELATED ISSUES IN THE AREA. CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH OVERNIGHT AND SOME WATER MAY LINGER ACROSS LOW LYING AND POOR DRAINAGE AREAS FOR ANOTHER FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ BLAES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 10:25 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 28, 10:25 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1025 PM EDT SUN MAR 28 2010 .SYNOPSIS... A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1010 PM SUNDAY... 00Z UPPER AIR ANALYSIS DEPICTS CENTRAL NC IN A STRONG UPPER DIVERGENCE AREA AS A RESULT OF A 125+ KT JET CROSSING THE NORTHERN GULF COAST. AT 850MB...LOW LEVEL CONFLUENCE ZONE STRETCHES SOUTH CENTRAL VA SOUTHWESTWARD TO NEAR THE CLT AREA. MEANWHILE WATER VAPOR IMAGERY DEPICTS NEXT VORT MAXIMA ROTATING THROUGH THE BASE OF THE UPPER TROUGH AND WILL LIFT E-NE TOWARD THE CAROLINAS AFTER 06Z. FINALLY THE NEAR SURFACE BOUNDARY IN WHICH TORNADIC CELLS HAVE DEVELOPED WAS SHIFTING SLOWLY SE. THE APPROACH OF UPPER LEVEL VORTICITY WILL CAUSE STORMS TO DEVELOP TO MULTI-CELLULAR LINES WITH THE MAIN SEVERE THREAT DAMAGING STRAIGHT LINE WINDS. DUE TO THE STRONG 0-1KM STORM RELATIVE HELICITY (IN EXCESS OF 150M2/S2) OVER THE REGION AS WELL AS THE NEAR SURFACE BOUNDARY ...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SWEET SPOT OF HELICITY SHIFTS INTO THE COASTAL PLAIN AFTER 06Z. THUS...EXPECT SEVERE WEATHER THREAT TO SHIFT E-SE WITH TIME FROM THE WESTERN PIEDMONT INTO THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN AFTER 2 AM. AM A BIT CONCERN FOR POTENTIAL FOR FLASH FLOODING AS LOW LEVEL CONFLUENCE ZONE WILL ONLY SHIFT SLOWLY SE. A SPOTTER NORTH OF GSO REPORTED NEARLY 3 INCHES OF RAIN BETWEEN 830-930 PM. SINCE LOW LEVEL FOCUS EXPECTED TO GRADUALLY SHIFT E-SE WITH TIME...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME BUT DO EXPECT LOCALLY HEAVY RAIN. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 320 PM SUNDAY... CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG) WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA. DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 320 PM SUNDAY... MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S. WHILE THERE ARE SOME TIMING DIFFERENCES WITH HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL EARLY NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM. THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR CIGS/VSBYS GENERALLY EXPECTED. SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...CBL LONG TERM...CBL AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 11:07 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1107 PM EDT SUN MAR 28 2010 NCZ007>011-022>028-038>043-073>078-083>086-088-089-291000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1107 PM EDT SUN MAR 28 2010 ...TORNADO WATCH 39 IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO WILL BE POSSIBLE OVERNIGHT...MAINLY OVER THE SANDHILLS AND THE COASTAL PLAIN. THE MAIN HAZARD OVERNIGHT WILL BE DAMAGING WIND GUSTS AS THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO 60 MPH WITH THIS LINE. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. ALSO HEAVY RAINFALL OF 1 TO 3 INCHES COULD PRODUCE FLASH FLOODING IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021-291000- FORSYTH- 1107 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. AREAS OF RAIN WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE STORMS HAS SHIFTED TO THE EAST AND SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 28, 7:59 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 2 WNW HIGH POINT 35.99N 80.02W
03/28/2010 GUILFORD NC EMERGENCY MNGR
GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
HOMES DAMAGED NORTH OF HIGH POINT.
&&
CARROLLSpecial weather statement, Mar 28, 8:37 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 837 PM EDT SUN MAR 28 2010 NCZ021-038-290115- DAVIDSON-FORSYTH- 837 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 915 PM EDT... AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE GARDEN...WALKERTOWN...AND...KERNERSVILLE. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. 77
Local storm report, Mar 28, 8:49 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO 4 NW HIGH POINT 36.02N 80.04W
03/28/2010 FORSYTH NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
ROAD IN HIGH POINT.
&&
CARROLLSpecial weather statement, Mar 28, 10:44 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1044 PM EDT SUN MAR 28 2010 NCZ007-290330- PERSON- 1044 PM EDT SUN MAR 28 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY THROUGH 1130 PM EDT... AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD AND HYCO LAKE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. HEAVY RAINFALL AND MINOR FLOODING. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. 77
Special weather statement, Mar 28, 11:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1107 PM EDT SUN MAR 28 2010 NCZ007-022>025-039-040-290430- ALAMANCE-CHATHAM-DURHAM-GUILFORD-ORANGE-PERSON-RANDOLPH- 1107 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GUILFORD... ALAMANCE...ORANGE...DURHAM...RANDOLPH AND CHATHAM COUNTIES THROUGH MIDNIGHT EDT... AT 1105 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND UNION RIDGE TO SEAGROVE... MOVING EAST AT 40 MPH. LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE BURLINGTON... SILER CITY... LIBERTY... AND ASHEBORO. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. GIH
Local storm report, Mar 28, 11:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 5 SSW SUMMERFIELD 36.13N 79.92W
03/28/2010 GUILFORD NC OFFICIAL NWS OBS
MINOR FLOODING WAS OCCURRING ON BRUSH CREEK AT MUIRFIELD
ROAD IN GUILFORD COUNTY. THE LATEST STAGE WAS 9.98 FEET
AND MINOR FLOOD STAGE IS 9 FEET. THE CREEK ROSE THREE
QUARTERS OF A FOOT IN 15 MINUTES.
&&
CARROLLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:12 PM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 48 min |
| Mar 28, 8:39 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 4 hr |
| Mar 28, 8:45 PM EDT | Tornado Warning | RAH | Davidson, Forsyth | 29 min |
| Mar 28, 8:52 PM EDT | Tornado Warning | RAH | Person | 23 min |
| Mar 28, 8:57 PM EDT | Tornado Warning | RAH | Guilford | 37 min |
| Mar 28, 9:31 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 44 min |
| Mar 28, 9:34 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Mar 28, 9:39 PM EDT | Tornado Warning | RAH | Person | 36 min |
| Mar 28, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 54 min |
| Mar 28, 10:26 PM EDT | Tornado Warning | RAH | Alamance, Guilford | 34 min |
| Mar 28, 11:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 54 min |
| Mar 28, 11:26 PM EDT | Tornado Warning | RAH | Alamance, Durham, Orange, Person | 49 min |
| Mar 28, 11:56 PM EDT | Tornado Warning | RAH | Durham, Granville, Person | 34 min |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Alamance | 35 hr |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Chatham | 35 hr |
| Mar 29, 12:38 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange | 4 hr |
| Mar 29, 3:24 AM EDT | Areal Flood Advisory | RAH | Franklin, Harnett, Johnston, Nash, Wake | 3 hr |
| Mar 29, 6:29 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 3 hr |
| Mar 29, 8:43 AM EDT | Areal Flood Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Mar 29, 10:26 AM EDT | River Flood Warning | RAH | Johnston | 37 hr |
| Mar 29, 10:36 AM EDT | River Flood Warning | RAH | Edgecombe, Nash | 24 hr |
| Mar 29, 11:59 AM EDT | Areal Flood Warning | RAH | Johnston, Nash | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.